Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Albany, NY

July 6, 2011Saratoga County, New York

NWS Albany, NY issued this special weather statement at Jul 6, 2011, 4:21 PM EDT for Saratoga County, New York. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2011, 4:21 PM EDT (20:21 UTC)
Expired
Jul 6, 2011, 4:45 PM EDT
In force
24 min
Issued by
NWS Albany, NY

County Saratoga County, NY

The radar

The Albany radar (KENX), 82 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1486 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WWUS81 KALY 062021
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
421 PM EDT WED JUL 6 2011

NYZ041-042-083-062045-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN SARATOGA NY-
421 PM EDT WED JUL 6 2011

...A STRONG THUNDERSTORM IN

  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR LAKE LUZERNE-HADLEY...OR ABOUT 12
MILES SOUTHWEST OF LAKE GEORGE VILLAGE...AND MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
WEST GLENS FALLS BY 430 PM EDT
GLENS FALLS BY 435 PM EDT

LAT...LON 4335 7360 4330 7359 4327 7360 4326 7359
      4324 7360 4323 7358 4320 7358 4317 7359
      4315 7358 4314 7359 4324 7397 4341 7390
TIME...MOT...LOC 2021Z 287DEG 30KT 4330 7381

$$

SNYDER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 6, 1:55 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 6, 1:55 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
155 PM EDT WED JUL 6 2011

.SYNOPSIS...
AN APPROACHING COLD FRONT WILL RESULT IN THE DEVELOPMENT OF
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON
AND EVENING. THE FRONT WILL MOVE GRADUALLY ACROSS THE AREA THIS
AFTERNOON AND TONIGHT...THEN IS EXPECTED TO STALLED ALONG THE NEW
ENGLAND COAST AND MID ATLANTIC REGION THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
...SEVERE THUNDERSTORM WATCH 605 IN EFFECT UNTIL 9 PM EDT...

AS OF 145 PM EDT...THE APPROACH OF THE SHORTWAVE FROM THE WEST...IN
CONJUNCTION WITH A PREFRONTAL TROUGH/LAKE BREEZE BOUNDARY HAS
ALLOWED TSTMS TO RAPIDLY DEVELOP ACROSS THE WESTERN ADIRONDACKS.
WE EXPECT THIS LINE TO CONTINUE BUILDING SOUTH...WHILE TRANSLATING
E AND SE THIS AFTERNOON. AGAIN...MAIN SEVERE ATTRIBUTES EXPECTED
ARE POTENTIALLY ISOLATED DAMAGING WIND GUSTS FROM EMBEDDED BOWING
SEGMENTS. IN ADDITION...CAN NOT RULE OUT ISOLATED LARGE HAIL AS
WELL GIVEN COOLING MID LEVELS WITH APPROACH OF SHORTWAVE...ESP
GIVEN THE 500 MB -13 TO -14C NOTED ON 12Z SOUNDINGS ACROSS THE
EAST CENTRAL GREAT LAKES. NORTHERN PORTIONS OF THE REGION APPEAR
TO BE IN LINE FOR OVERALL BEST DEEP LAYER SHEAR AND ORGANIZED
CONVECTION...WHILE SOUTHERN AREAS MAY STAND TO GET LESS
SHEAR...BUT HIGHER CAPES IN CLOSER PROXIMITY TO SLIGHTLY DEEPER
LOW LEVEL MOISTURE.

AS FOR TIMING...EXPECT THE LINE TO CONTINUE EXPANDING...AND
AFFECTING THE WESTERN ADIRONDACKS AND MOHAWK VALLEY THROUGH 3
PM...THEN THE LAKE GEORGE SARATOGA REGION...NORTHERN PORTIONS OF
THE CAPITAL REGION...AND THE UPPER HUDSON VALLEY BETWEEN 3 AND 5
PM...AND ALBANY...THE BERKSHIRES...AND SOUTHERN VT MAINLY BETWEEN
5 AND 7 PM...AND PERHAPS NOT UNTIL AROUND OR AFTER 7 PM FOR
SOUTHERN VT...THE SE CATSKILLS...MID HUDSON VALLEY AND NW CT.

OTHERWISE...HAVE ADJUSTED POPS/TEMPS/DEWPOINTS AND WINDS ACCORDING TO
RECENT OBS.

PREVIOUS DISCUSSIONS FOLLOW...

AS OF 1115 AM EDT...SKIES REMAIN MOSTLY SUNNY ACROSS THE REGION.
WE HAVE SHAVED BACK THE TIMING OF SHOWERS/STORMS...WHICH MAY NOT
DEVELOP ACROSS THE WESTERN DACKS UNTIL 1 OR 2 PM...THE LAKE
GEORGE/SARATOGA REGION BETWEEN 3 AND 5 PM...AND THE CAPITAL REGION
AND POINTS S AND E AND INTO SOUTHERN VT BETWEEN 5 AND 8 PM...WHICH
FOLLOWS CLOSE TO THE LATEST HRRR REFLECTIVITY DEPICTION.

HAVE ALSO INCREASED POPS ACROSS NORTHERN AREAS INTO THE LIKELY
RANGE...WHERE AREAL COVERAGE SHOULD BE MOST NUMEROUS DUE TO BETTER
UPPER SUPPORT.

AS FOR SEVERE POTENTIAL...STILL LOOKS LIKE ISOLATED SEVERE STORMS
A POSSIBILITY...MAINLY FROM THE ALBANY NORTH AND WEST...AS WELL AS
ACROSS SOUTHERN VT...WHERE DEEP LAYER SHEAR AND OVERALL SYNOPTIC
LIFT APPEARS STRONGEST. THE MAIN ATTRIBUTE TO ANY SEVERE STORMS APPEARS
TO BE POTENTIALLY STRONG/DAMAGING WIND GUSTS...ESP AS COLD POOLS
DEVELOP AND PROPAGATE E AND SE INTO AN INCREASINGLY HOT...MOIST
AND UNSTABLE AIR MASS. AS FOR STORM MODE...IT APPEARS THAT ONCE
CELLS DEVELOP TO THE W/N...THEY MAY ORGANIZE INTO MULTICELL
CLUSTERS/LINES...WITH POSSIBLE EMBEDDED BOWING SEGMENTS DUE TO
AFOREMENTIONED COLD POOL DEVELOPMENT/PROPAGATION. 0-6KM SHEAR NOT
OVERLY IMPRESSIVE ON KBUF SOUNDING...WITH GENERALLY 25-30 KT...BUT
SLIGHTLY STRONGER WINDS APPROACHING FROM THE W WITH SHORTWAVE
COULD ALLOW FOR THIS TO INCREASE FURTHER...ESP ACROSS NORTHERN
AREAS...ALLOWING FOR THE POSSIBILITY OF GREATER STORM
ORGANIZATION.

OTHERWISE...HAVE TWEAKED HOURLY TEMPS/DEWPOINTS ACCORDING TO
RECENT OBS.

PREVIOUS DISCUSSION FOLLOWS...

AS OF 722 AM EDT...LATEST REGIONAL RADAR SHOWS SOME ELEVATED TSTM
ACTIVITY NEAR THE ST. LAWRENCE VALLEY. THESE STORMS ARE MOVING
NORTHEASTWARD AND AWAY FROM THE CWA...SO WILL KEEPS POP LOW ACROSS
THE ENTIRE AREA THROUGH MID MORNING. AS THE UPPER TROUGH STARTS TO
APPROACH THE AREA...SHOWERS AND THUNDERSTORMS WILL START TO BREAK
OUT ACROSS WESTERN AREAS BY LATE MORNING AND ESPECIALLY FOR THIS
AFTN FROM WEST TO EAST ACROSS THE ENTIRE AREA. THE 09 UTC HRRR
GUIDANCE CONFIRMS THIS IDEA AS WELL WITH SCT ACTIVITY FOR MUCH OF
THE DAY UNTIL A BROKEN LINE OF STORMS MOVES ACROSS THE CWA BY THE
MID TO LATE AFTN. THE 06 UTC NAM BUFKIT SOUNDING REALLY CRANKS UP
THE CAPE/PWATS THIS AFTN /UP TO 2500 J/KG OF CAPE AND PWATS OF
1.70 INCHES FOR KALB/ BUT BELIEVE IS DUE TO THE MODEL OVERDOING
THE SFC/BOUNDARY LAYER TDS. THE 06 UTC GFS BUFKIT SOUNDINGS LOOK
LITTLE MORE REASONABLE WITH JUST UNDER 1000 J/KG FOR KALB BY AFTN.
FOR NOW...WILL NOT ADD ENHANCED WORDING INTO THE GRIDS...BUT MAY
RECONSIDER FOR THE NEXT ESTF UPDATE...AFTER SEEING THE JUST
LAUNCHED 12 UTC KALY SOUNDING AND ADDITIONAL RUNS OF THE
HRRR/LOCAL WRF. OTHERWISE...TEMPS LOOK ON TRACK WITH NEAR 90 IN
THE CAPITAL REGION BY AFTN.

PREVIOUS DISCUSSION IS BELOW...

THE LONGWAVE TROUGH WILL RETURN TO THE GREAT LAKES REGION AND
NORTHEAST TODAY AS SHORT WAVES MOVE THROUGH THE FAST FLOW. SURFACE
LOW PRESSURE OVER EASTERN CANADA WILL MOVE OFF TO THE EAST TODAY
DRAGGING ITS ASSOCIATED COLD FRONT ACROSS THE REGION THIS AFTERNOON
AND TONIGHT. THE BOUNDARY WILL MOVE THROUGH GRADUALLY AS THE FLOW
ALOFT PARALLELS IT. IT WILL BE ANOTHER WARM/HOT DAY WITH TEMPERATURES
EXPECTED TO BE A COUPLE DEGREES WARMER THAN TUESDAY WITH HIGHER
DEW POINTS...RISING INTO THE LOWER TO MID 60S. THE STORM PREDICTION
CENTER HAS KEPT MUCH OF THE FORECAST AREA IN THE SLIGHT RISK FOR
SEVERE STORMS TODAY. WILL HAVE DECENT SOUTHWESTERLY FLOW ACROSS
THE AREA...30 TO 40 KNOTS. THE QUESTION IS HOW UNSTABLE DOES IT GET
IN THE PRE-FRONTAL ENVIRONMENT. THE SREF GUIDANCE INDICATE THERE
IS GOOD POTENTIAL FOR MOST UNSTABLE CAPE VALUES TO REACH NEAR 1000
J/KG THIS AFTERNOON INTO THE EVENING. WILL CONTINUE TO HIGHLIGHT
THREAT IN OUR HAZARDOUS WEATHER OUTLOOK. WILL NOT ADD ENHANCEMENTS
FOR WIND OR HAIL TO WEATHER GRIDS THIS MORNING...CAN BE ADDED
LATER TODAY. HOWEVER...PRECIPITABLE WATER VALUES ARE MODELED TO
INCREASE TO 1 1/4 TO 1 1/2 INCHES SO WILL ADD ENHANCEMENT FOR
HEAVY DOWNPOURS. THE THREAT FOR STORMS WILL DECREASE AS THE
EVENING PROGRESSES WITH LOSS OF HEATING.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
THE COLD FRONTAL BOUNDARY WILL BE SLOW TO EXIT THE AREA AND IS
EXPECTED TO STALLED ALONG THE NEW ENGLAND COAST BACK WESTWARD INTO
MID ATLANTIC REGION THURSDAY. THE BOUNDARY WILL PROVIDE A FOCUS
FOR CONVECTION TO FORM AS SHORT WAVES MOVE THROUGH THE UPPER TROUGH.
HEIGHTS WILL VERY GRADUALLY FALL THROUGH FRIDAY NIGHT. SURFACE
HIGH PRESSURE WILL TRY AND BUILD IN ON THURSDAY RESULTING IN
COOLER AND LESS HUMID CONDITIONS ACROSS THE NORTHERN PORTION OF
THE FORECAST AREA. HOWEVER...THE MODELS ARE COMING INTO BETTER
AGREEMENT THAT A WAVE OF LOW PRESSURE WILL FORM ON THE STALLED
BOUNDARY FRIDAY/FRIDAY NIGHT AND HEAD NORTHEASTWARD. SO CAN NOT
RULE OUT THE THREAT FOR CONVECTION ESPECIALLY ACROSS THE SOUTHERN
PORTION OF THE FORECAST AREA CLOSER TO THE BOUNDARY. EXPECTING
SEASONABLE TEMPERATURES.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT REGARDING A SURFACE LOW
OFF THE MID ATLANTIC COAST SATURDAY MORNING WHILE THE CMC HAS THE
LOW CENTER MUCH FARTHER EAST OFF OF CAPE COD. AT THIS POINT NO
REASON TO NO GO WITH THE HPC ANALYSIS WITH A FRONTAL SYSTEM
EXTENDING ACROSS THE SOUTHERN STATES TO SOUTHEASTERN VIRGINIA AND
FROM THERE NORTHEAST TO SOUTH OF CAPE COD AND HENCE OUT TO SEA.

THE SURFACE LOW LOOKS TO SPREAD A FEW CLOUDS INTO OUR SOUTHERN
COUNTIES...WITH JUST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
SATURDAY...BEFORE IT MAKES ITS EXIT INTO THE ATLANTIC. THEN HIGH
PRESSURE FROM THE GREAT LAKES REGION MOVES EAST AND BUILDS INTO THE
REGION SATURDAY NIGHT AND SUNDAY. HIGHS SATURDAY WILL BE A TAD ON
THE WARM SIDE...FROM THE UPPER 70S TO THE LOW 80S. LOWS SATURDAY
NIGHT WILL BE FAIRLY PLEASANT WITH LOW TO MID 50S ACROSS THE COOLER
MOUNTAIN REGIONS AND NEAR 60 IN THE HUDSON VALLEY. SUNDAY WILL BE
SUNNY AND WARM...WITH HIGHS MOSTLY IN THE 80S AND LIGHT SOUTHWEST OR
WESTERLY WINDS. SUNDAY NIGHT WILL BE A BIT WARMER WITH LOWS FROM
THE LOW AND MID 50S IN THE MOUNTAINS TO THE LOWER 60S IN THE MOHAWK
AND HUDSON VALLEYS. AN APPROACHING FRONT WILL BRING A CHANCE OF
SHOWERS ALONG WITH A FEW THUNDERSTORMS STARTING MONDAY MORNING...
WITH A GREATER LIKELIHOOD OF SHOWERS AS THE FRONT MOVES THROUGH THE
AREA MONDAY AFTERNOON AND EVENING. THERE ARE SEVERAL INDICATORS SOME
OF THE STORMS COULD BE STRONG INCLUDING MUCAPE VALUES TO 1500 J/KG
AND PWAT VALUES IN EXCESS OF TWO INCHES...SUGGESTING A POTENTIAL FOR
HEAVY LOCALIZED RAINFALL. INDEED MONDAY COULD BE A BIT ON THE STEAMY
SIDE WITH HIGHS FROM THE MID 80S TO AROUND 90 AND DEW POINTS GETTING
INTO THE UPPER 60S IN THE HUDSON VALLEY. MONDAY NIGHT WILL BE WARM
AND HUMID WITH LOWS FROM AROUND 60 NORTH TO AROUND 70 SOUTH.
SOMEWHAT COOLER AND DRIER AIR WILL FLOW INTO THE REGION FROM THE
NORTH ON TUESDAY AS HIGH PRESSURE MOVES INTO THE GREAT LAKES STATES
WITH HIGHS FROM THE MID 70S NORTH TO THE MID 80S SOUTH.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
WITH AN APPROACHING COLD FRONT...SCT SHRA/TSRA ARE BREAKING OUT
ACROSS CENTRAL AND NORTHERN NY AND ATTEMPTING TO MOVE TOWARDS THE
AREA EARLY THIS AFTN. ALTHOUGH FLYING CONDITIONS WILL BE VFR TO
START THE TAF PERIOD...THERE IS THE POTENTIAL FOR BRIEF PERIODS OF
MVFR/IFR DUE TO SHRA OR EVEN A TSTM FOR THE MID TO LATE AFTN HOURS.
DUE TO THE SCATTERED NATURE OF THE TSTMS...AS WELL AS THE
UNCERTAINTY IN THE TIMING AND EXTEND...WILL NOT INCLUDE TSRA/VCTS IN
THE TAF AT THIS POINT...BUT WILL INCLUDE A CB APPENDAGE WITH A TEMPO
FOR AN MVFR SHOWER FOR THE MID/LATE AFTN AND INTO THE EVENING.

BEHIND THE COLD FRONT...THE CHC FOR SHOWERS WILL DIMINISH GREATLY
AFTER ABOUT 00 UTC...AND THE CLOUDS WILL THIN IN COVERAGE AS WELL.
DEPENDING ON HOW MUCH RAINFALL OCCURS TODAY...THERE WILL BE THE
POTENTIAL FOR SOME MVFR MIST TONIGHT...ESP AT KGFL. THIS WILL
DISSIPATE AFTER SUNRISE THURSDAY...ALLOWING FOR VFR CONDITIONS TO
RETURN FOR THE ENTIRE DAY.

LIGHT SOUTHERLY WINDS THIS AFTN WILL BECOME WESTERLY BY THIS
EVENING.  THERE MAY BE A FEW GUSTS AT TIMES THIS AFTN IN CHANNELED
NORTH TO SOUTH VALLEYS...BUT SFC WINDS WILL GENERALLY BE LESS THAN
10 KTS. WESTERLY TO NORTHWESTERLY WINDS WILL DIMINISH AND BE NEARLY
CALM OVERNIGHT...WHICH MAY HELP AID THE DEVELOPMENT OF MIST. AFTER
SUNRISE...NW WINDS WILL PICK UP SOMEWHAT...BUT STILL GENERALLY BE
LESS THAN 10 KTS THROUGH THURSDAY MORNING.

OUTLOOK...
THU-FRI...MAINLY VFR. CHC OF MVFR IN SHRA/TSRA AT KPOU.
SAT-SUN...VFR...NO SIG WX.
MON...VFR/MVFR...CHC SHRA/TSRA.

&&

.FIRE WEATHER...
AN APPROACHING COLD FRONT WILL RESULT IN THE DEVELOPMENT OF
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON
AND EVENING. THE FRONT WILL MOVE GRADUALLY ACROSS THE AREA THIS
AFTERNOON AND TONIGHT...THEN IS EXPECTED TO STALLED ALONG THE NEW
ENGLAND COAST AND MID ATLANTIC REGION THURSDAY.

MINIMUM RELATIVE HUMIDITY VALUES OF 35 TO 45 PERCENT ARE EXPECTED
THIS AFTERNOON WITH HIGHER VALUES OF 45 TO 55 PERCENT ACROSS THE
SOUTHERN ADIRONDACKS...WITH A RECOVERY TO 90 TO NEAR 100 PERCENT
TONIGHT. THURSDAY AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES OF
35 TO 45 PERCENT ARE EXPECTED WITH A RECOVERY TO 80 TO NEAR 100
PERCENT THURSDAY NIGHT.

&&

.HYDROLOGY...
SCATTERED CONVECTION IS EXPECTED TODAY AHEAD OF AN APPROACHING
CLOD FRONT. SOME THUNDERSTORMS COULD PRODUCE HEAVY DOWNPOURS
LEADING TO LOCALIZED PONDING OF WATER IN POOR DRAINAGE AND LOW
LYING AREAS.

ANOTHER FRONTAL SYSTEM MOVING ACROSS THE REGION WILL BRING A CHANCE
FOR SOME SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON AND NIGHT.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...KL/IAA/FRUGIS
SHORT TERM...IAA
LONG TERM...RCK
AVIATION...RCK
FIRE WEATHER...IAA
HYDROLOGY...IAA/RCK
Hazardous weather outlook, Jul 6, 1:58 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
158 PM EDT WED JUL 6 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-071100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
158 PM EDT WED JUL 6 2011

...SEVERE THUNDERSTORM WATCH 605 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON
AND EVENING...ESPECIALLY ACROSS SOUTHERN AREAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION IS REQUESTED AT THIS TIME.

In the hours before

Local storm report, Jul 6, 3:37 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
337 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     FORT JOHNSON            42.96N 74.24W
07/06/2011                   MONTGOMERY         NY   TRAINED SPOTTER

            TREES AND WIRES DOWN ON YOUNG AVENUE AND ON LEPPER ROAD.

&&

HJOHNSON
Local storm report, Jul 6, 3:39 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
339 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             ROUND LAKE              42.94N 73.80W
07/06/2011  E1.00 INCH       SARATOGA           NY   TRAINED SPOTTER

            JUST TO WEST OF EXIT 11 OF THE NYS NORTHWAY.

&&

HJOHNSON
Local storm report, Jul 6, 3:48 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
348 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     CRANESVILLE             42.92N 74.14W
07/06/2011                   MONTGOMERY         NY   FIRE DEPT/RESCUE

            TWO TREES DOWN ON WIRES ON BALDWIN ROAD IN CRANESVILLE
            AND COMPLETELY BLOCKING THE ROAD.

&&

HJOHNSON
Special weather statement, Jul 6, 4:09 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
409 PM EDT WED JUL 6 2011

NYZ033-038>040-082-062045-
HAMILTON NY-MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN HERKIMER NY-
409 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEWPORT TO FRANKFORT
TO CEDARVILLE...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF
HINCKLEY TO HERKIMER TO 6 MILES SOUTHWEST OF ILION...AND MOVING EAST
AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
JORDANVILLE BY 420 PM EDT
LITTLE FALLS BY 425 PM EDT
DOLGEVILLE BY 430 PM EDT
STRATFORD BY 435 PM EDT
ST. JOHNSVILLE BY 445 PM EDT

LAT...LON 4307 7511 4321 7510 4322 7508 4323 7510
      4328 7509 4330 7449 4309 7451 4290 7467
      4289 7507 4290 7510 4288 7512 4288 7521
      4295 7521
TIME...MOT...LOC 2009Z 267DEG 28KT 4319 7498 4307 7499
          4296 7508

BGM/BJF
Local storm report, Jul 6, 4:16 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
416 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             VALLEY FALLS            42.90N 73.56W
07/06/2011  E1.25 INCH       RENSSELAER         NY   TRAINED SPOTTER

&&

KOLECI
Special weather statement, Jul 6, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
421 PM EDT WED JUL 6 2011

NYZ041-042-083-062045-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN SARATOGA NY-
421 PM EDT WED JUL 6 2011

...A STRONG THUNDERSTORM IN

  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR LAKE LUZERNE-HADLEY...OR ABOUT 12
MILES SOUTHWEST OF LAKE GEORGE VILLAGE...AND MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
WEST GLENS FALLS BY 430 PM EDT
GLENS FALLS BY 435 PM EDT

LAT...LON 4335 7360 4330 7359 4327 7360 4326 7359
      4324 7360 4323 7358 4320 7358 4317 7359
      4315 7358 4314 7359 4324 7397 4341 7390
TIME...MOT...LOC 2021Z 287DEG 30KT 4330 7381

SNYDER

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 1:49 PM EDTSpecial Weather StatementALYHamilton26 min
Jul 6, 2:09 PM EDTSpecial Weather StatementALYHamilton36 min
Jul 6, 2:11 PM EDTSpecial Weather StatementALYSaratoga34 min
Jul 6, 2:33 PM EDTSpecial Weather StatementALYSchenectady27 min
Jul 6, 3:14 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady51 min
Jul 6, 3:24 PM EDTSpecial Weather StatementALYHerkimer36 min
Jul 6, 3:51 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington39 min
Jul 6, 4:09 PM EDTSpecial Weather StatementALYFulton36 min
Jul 6, 4:25 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington45 min
Jul 6, 4:34 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery, Schoharie56 min
Jul 6, 4:48 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington57 min
Jul 6, 5:03 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady, Schoharie57 min
Jul 6, 5:30 PM EDTAreal Flood AdvisoryALYFulton, Montgomery, Saratoga, Schenectady3 hr
Jul 6, 5:35 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington40 min
Jul 6, 5:55 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer65 min
Jul 6, 6:12 PM EDTAreal Flood AdvisoryALYRensselaer3 hr
Jul 6, 6:41 PM EDTSpecial Weather StatementALYColumbia64 min
Jul 6, 7:33 PM EDTSpecial Weather StatementALYBerkshire27 min

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.